Heart Disease Expert Forum
Tachycardia
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Tachycardia

Hi,  I appreciate the time you are taking to answer my questions.  I am basically healthy, soon to be 49 yrs. old, 5'5" @ 130lbs.  I am being treated for NCS and IST.  I have mild MVP, MR, and TR.

I recently stopped bisoprolol 5mg, because I felt it was poss. I was mildly depressed from it, I was in a funk. I did have depression from atenolol.  I am now taking Verapamil ER and my PCP just upped it to 240mg.

I am still having bursts of tachycardia here and there.  This happened with visit w/PCP and that is why the increase in med.  I was thinking I should give myself 2-3 weeks to adjust being off the bb and maybe things would calm down.

Also, I am experiencing feeling hot (particularly arms) and having nightsweats.  I had hot flashes + nightsweats since a young adult, but for some reason the bb stopped these.  Now w/o the bb, they're back.  

My questions are: Should I wait a bit to see if the bursts of tachy stop before telling my cardio?  Why would the bb stop the hot flashes + nightsweats?  Will these poss. go away after my body gets used to being w/o the bb?  What if the NCS starts giving me problems again?  BTW, the tachy isn't as forceful with palps and SOB, it's easier to handle.

Thank you.
Yours,
jan
Related Discussions
74076_tn?1189759432
Hi Jan,

As you know by now, these situations are particularly difficult to treat.

Should I wait a bit to see if the bursts of tachy stop before telling my cardio?

It is probably worth calling and telling your doctor.  You are right, your doctor will probably recommend waiting a few weeks.  This is a reasonable approach.

Why would the bb stop the hot flashes + nightsweats?

It is possible that the hot flashes and night sweats were panic attacks and the beta blocker helped keep the catecholamine surge at bay.  It could be worse now from beta blocker withdrawl (withdrawal) symptoms. If you are certain these were not panic attacks, I am at a loss for a better explanation.


Will these poss. go away after my body gets used to being w/o the bb?

This is possible,  but you should know in 3-4 weeks if this is the case.

What if the NCS starts giving me problems again?

If the neurocardiogenic syncope was better with the beta blocker and gets worse on a calcium channel blocker, I would try another beta blocker like metoprolol.

Like I said above, these issues are very tricker and there is an interplay between emotional health and physical health that we don't fully understand yet.  Remember that there is no cure for these syndromes and the best we can do is suppress them. Even when controlled, NCS and IST will show its ugly head occassionally.  I hope you feel better soon and thanks for posting.
3 Comments
Blank
Avatar_n_tn
I just realized this Tues. past was 2 weeks.  I don't know if that's important or not.  It's been a week (yesterday) since my PCP increased the dose of Verapamil ER.
Blank
Avatar_n_tn
two weeks ago i started having palps.  i did two ecg tests and a thyroid profile test.  one ecg showed sinus tachycardia with sinus arrhythmia and the other one (which was done the next day)showed normal sinus rythm. any ideas what causes this??  the thyroid profile showed slightly increased t3 and t4 but tsh within the normal range.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank